The Power of Change Youth Leadership Summit

Event Information

Share this event

Date and Time

Location

Location

Muckleshoot Tribe Health & Wellness Center

17500 SE 392nd Street

Auburn, WA 98092

View Map

Event description

Description


Building Community, Connection & Resilience:

  • Youth Leadership
  • Digital and Photo Voice
  • Jerry Blackburn
  • Flawless Kevin
  • Jordan Chaney - https://www.poetjordan.com/
  • FREE Event (Meals and Snacks Provided)

Tentative Summit Agenda (may be revised prior to event)

9am – Welcome/Registration/Snacks/Human Treasure Hunt (30 min)

9:30-10:15 – Building Resilience, Jerry Blackburn (45 minutes)

All too often our young people are engaged in systems and structures that run counter to the development of resilience. Colleges and employers are sometimes taken aback by the lack of flexibility and malleability our young folks demonstrate when heading out into the world. Teens sometime turn to unhealthy methods of coping with the unrealistic expectations and pressures they endure. As an antidote, resilience is the ability to achieve in the face of adversity: the ability to bend, rather than break. It is fostered in rather common locations such as the larger community and the classroom, as long as the founding perspectives are embraced. Resilience is about community and connection. It regards the development of character and confidence as protective factors. It allows young people to become gracious participants in a complex world.

Break – Transition (10 min)

10:25-11:25 – Adventure Education Workshop (60 min)

Participants will engage in a host of fun, creative and challenging activities designed to foster the experiential understand of concepts such as trust, support, communication, safety, community and more.

Break – Transition (10 min)

11:35 – Digital Story and Photo Voice (45 minutes)

The Digital Storytelling presented by Kevin Ninh, Flawless Kevin (30 min):

Kevin has experience in digital marketing, branding and storytelling. Since 2013, Kevin has created weekly content on YouTube and has been consistently posting content daily on Instagram where he has a combined following of 600K! Kevin’s presentation will highlight what makes a good story and how to convey that through platforms and mediums such as social media and the digital space. Kevin will also show ways to implement these skills elsewhere such as in fields like marketing and media.

Center for Multicultural Healths STAND OUT Youth (5 min):

In collaboration with artist Joe Davis, STAND youth present a spoken word piece that address the dangers of marijuana use, and the targeting of youth through the media’s glorification of marijuana and substance use.

Most Steer Clear public awareness campaign PSA presents by Mohamed Sheikh (5 min):

In 2017, youth leaders across King County developed a series of public service announcements to explain why youth marijuana use is concerning. The PSA was broadcasted on various networks and also presented at community events and in school advisory classrooms.”

Questions (5 min)

12:20 – 12:50 - Lunch Break

12:50 – Adventure Education Adventure Education Workshop (60 min)

Participants will engage in a host of fun, creative and challenging activities designed to foster the experiential understand of concepts such as trust, support, communication, safety, community and more.

1:50-2:50 – Lava Walkers Leadership Challenge, Jordan Chaney (60 min)

Lava Walkers Leadership Challenge is an interactive and energetic workshop for everyone. Packed with lessons in heart, humor and personal growth. Focusing on five C’s of leadership: character, community, confidence, communication, and creativity; individuals go on an adventure to gather ideas and concepts that will make them better followers and greater leaders!

At the end of the Lava Walkers Leadership Challenge workshop participants will be able to 1. Facilitate the Lava Walkers Leadership Challenge in their workplaces, schools, youth groups, and communities 2. Know how to incorporate leadership values (character, community, confidence, communication, creativity) into teams or groups 3. Use the potent metaphor in the Lava Walker's lava pit challenge to assist just about anyone in changing their perspective on problem-solving and teamwork 4. Possess the ability to create an effective and powerful learning tool anywhere they go 5. Share their motivational personal story and adapt it into the Lava Pit metaphor to inspire others to overcome their obstacles and achieve goals.

Break – Transition (10 min)

3:00 – Adventure Education Adventure Education Workshop (60 min)

Participants will engage in a host of fun, creative and challenging activities designed to foster the experiential understand of concepts such as trust, support, communication, safety, community and more.

Break – Transition (10 min)

4:10 – Perspective, Jordan Chaney (30 min)

As we all leave this place, what will we take home with us? How do we see challenges and obstacles differently? Together we will leave the personal learning experience with new perspective on overcoming obstacles, leadership values, and personal resilience.

4:40 – Giveaways (10 min)

4:50 – Wrap-Up/Closing (10 min)

5:00 – Thank you. Adjourned. Travel safe!!!

Sponsored by King County Youth Marijuana Prevention & Education Program (a recipient of Department of Health Dedicated Marijuana Funding) and the Muckleshoot Indian Tribe.


FAQs

Is there a cost to the event?

The event is FREE, with food and snacks provided.

Do youth need parent/caregiver permission to participate?

Parents or caregivers must provide signed permission for their youth to participate. Participation agreements will be sent out to registered participants and adult leaders/chaperones prior to the event. These agreements must be signed and completed by parents or caregivers before youth may participate.

Do adults need to sign a participation agreement to participate?

Yes, a participation agreement must be signed and completed by any adult participating in the Summit.

Is there transportation provided to and from the event?

Transportation is not provided. Participants should plan to come with an adult driver (youth leader or chaperone).

Is there a cost for parking?

Parking is free.

What are the age requirements for the event?

Age 13-18 years for youth participants.

Adult Youth Leaders or Chaperones require background check, per Department of Health requirements for youth serving activities. Organizer will reach out to Adult ticket holders for the purpose of meeting these requirements.

How should I dress and what should I bring?

Bring yourself. Wear comfortable clothes you can move around in! Please leave valuables at home.

What food will be provided?

Lunch and snacks will be provided. If you have a special diet, please pack lunch and snacks that are healthy and safe for you. You may also contact the organizer to find out what will be served as healthy and safe options for you.

How can I contact the organizer with any questions?

Please contact Erin James at erin.james@kingcounty.gov or 206.477.7657 with questions.


Share with friends

Date and Time

Location

Muckleshoot Tribe Health & Wellness Center

17500 SE 392nd Street

Auburn, WA 98092

View Map

Save This Event

Event Saved